MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a discordant falsely reactive patient result of 10.2 iu/ml when using immulite 2000 xpi toxoplasma quantitative igg (txp) when using kit lot 517.The customer expected a non reactive result.The sample was repeated with non-specific antibody blocking tube (nabt) and the result was 11.3 iu/ml which was still reactive, but with heterophilic blocking tubes (hbt) the result was 6.5 iu/ml which was indeterminate.The same sample was then run on an alternate method and the result was 0.7 iu/ml which was non reactive as expected.The initial results were reported to the physician(s) and were not questioned.A corrected report was issued.There are no known reports of adverse health consequences.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report discordant immulite 2000 xpi toxoplasma quantitative igg (txp) results when compared to an alternate method.The limitations section of the instructions for use states the following: "the results of the test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings." siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00351 on 04-december-2022.Additional information on 21-feb-2023: siemens concluded the investigation for an outside of the united states (ous) customer observation of discordant immulite 2000 xpi toxoplasma quantitative igg (txp) results when using kit lot 517 in comparison to an alternate method.The sample was also tested for toxoplasma igm and that was non-reactive.Siemens reviewed customer's adjustment and was comparable with release.Qc recovery was within insert ranges.The customer treated the sample with heterophilic blocking tube (hbt) and/or non-specific antibody blocking tubes (nabt).The hbt result was equivocal while the nabt was still reactive.These results indicate heterophilic antibody interference could be causing the initially falsely reactive txp results of this patient sample.Per immulite 2000 xpi txp instructions for use (ifu) pil2ktxp-25, 2019-07-16) "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.Samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result." siemens performed an investigation to determine if there had been a positive shift with immulite 2000 xpi txp kit lot 517.The investigation assessed internal data and customer data obtained from smart remote services (srs).Srs data was gathered and the percentage of samples resulting reactive, indeterminate, and non-reactive results for each kit lot was calculated.An increase in percent reactive results is not observed with immulite 2000 xpi txp kit lot 517.Based on internal panel data, interpretation variability for a single sample is observed historically.Review of the precision of the assay using immulite 2000 xpi txp kit lot 517 showed to be within specifications.Srs data and internal data do not confirm a positive shift in performance of immulite 2000 xpi txp kit lot 517.The investigation confirmed there has been no positive shift in performance for immulite 2000 xpi txp kit lot 517.Siemens cannot rule out pre-analytical factors such as sample handling or integrity, or sample specific effects as the cause of discordant results observed by the ous customer.The immulite 2000 xpi toxoplasma quantitative igg (txp) kit lot 517 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG
Common Device Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd
llanberis ll55 4el,
UK 
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
registration #: 3002806944
gwynedd, llanberis ll55, 4el
UK  
Manufacturer Contact
karen confort
511 benedict avenue
tarrytown, NY 10591
3392069063
MDR Report Key15920585
Report Number2432235-2022-00351
Device Sequence Number2454324
Product Code LGD
UDI-Device Identifier00630414962238
UDI-Public00630414962238
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number10381323
Device Lot Number517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown